17 doctors weighed in:

Does chemotherapy cause a drop in platelets?

17 doctors weighed in
Dr. Liawaty Ho
Internal Medicine - Hematology & Oncology
13 doctors agree

In brief: Yes

Chemotherapy generally will supress all blood counts including platelet.

In brief: Yes

Chemotherapy generally will supress all blood counts including platelet.
Dr. Liawaty Ho
Dr. Liawaty Ho
Thank
Dr. Keith Stockerl-Goldstein
Internal Medicine - Hematology & Oncology
3 doctors agree

In brief: Often does

This is a common side effect of many chemotherapy drugs but not all.
Also, the dose and timing of the chemotherapy medicines will affect the platelet count. Your oncologist can give you an idea of the side effects to expect with a specific chemotherapy regimen.

In brief: Often does

This is a common side effect of many chemotherapy drugs but not all.
Also, the dose and timing of the chemotherapy medicines will affect the platelet count. Your oncologist can give you an idea of the side effects to expect with a specific chemotherapy regimen.
Dr. Keith Stockerl-Goldstein
Dr. Keith Stockerl-Goldstein
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors